Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 3, NWS Shreveport, LA

May 17, 20134 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 17, 2013, 1:37 PM CDT for 4 counties in Texas. It took effect at May 17, 2013, 9:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
May 17, 2013, 1:37 PM CDT (18:37 UTC)
In effect from
May 17, 2013, 9:00 PM CDT
Expired
May 19, 2013, 2:23 AM CDT
In force
29 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 11:47 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 17, 11:47 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT FRI MAY 17 2013

.DISCUSSION...

HAVE MADE ADJUSTMENTS TO THE GRIDDED DATA FOR THIS AFTERNOON AND
INTO THE DAY TOMORROW. CLOUD COVER OVER MUCH OF THE AREA TODAY
WILL DECREASE SOME DURING THE AFTERNOON ALLOWING FOR HEATING.
HIGH PRECIPITABLE WATER VALUES NEAR ONE TO ONE AND ONE HALF
INCHES OVER THE FOUR STATE REGION WILL ALLOW FOR LOCALLY HEAVY
RAINFALL WHERE THUNDERSTORMS DEVELOP. THE AREA WILL BE UNDER A
NORTHWEST FLOW PATTERN ON THE FRONT SIDE OF UPPER RIDGE INTO TEXAS
AND BACK SIDE OF UPPER TROUGH TO THE EAST OF THE AREA.
DISTURBANCES SPREADING IN THE FLOW ALOFT ALONG WITH HIGH INSTABILITIES
AND DAYTIME HEATING COULD INCREASE RAIN CHANCES INTO THE AFTERNOON.
LOW CLOUDS WILL SPREAD OVER THE AREA OVERNIGHT WITH SOUTHERLY FLOW
OFF THE GULF OF MEXICO. /06/

&&

.AVIATION...

WIDESPREAD MVFR AND IFR CEILINGS THIS FRIDAY MORNING TO SLOWLY LIFT
TO VFR CEILINGS BY LATE THIS FRIDAY AFTERNOON WITH DAYTIME HEATING.
SINCE DEEP MOISTURE WILL BE SLOW TO SCOUR OUT THROUGH
SATURDAY...EXPECT A REPEAT PERFORMANCE OF WIDESPREAD MVFR AND EVEN
SCT IFR CEILINGS DURING SATURDAY NEAR AFTER SUNRISE. /VIII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  70  88  69  88 /  20  10  10  10  10
MLU  85  69  87  67  88 /  30  20  10  10  10
DEQ  83  67  87  65  88 /  30  20  10  10  10
TXK  84  69  88  69  88 /  20  10  10  10  10
ELD  85  68  87  67  89 /  30  20  10  10  10
TYR  87  70  88  69  89 /  30  10  10  10  10
GGG  87  69  89  70  88 /  30  10  10  10  10
LFK  89  70  90  69  89 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/08
Hazardous weather outlook, May 17, 12:20 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CDT FRI MAY 17 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1220 PM CDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER PARTS OF THE FOUR STATE REGION. DUE TO THE HIGH MOISTURE
CONTENT OF THE ATMOSPHERE AND INSTABILITY IN PLACE...THUNDERSTORMS
THAT DO MANAGE TO DEVELOP...WILL BE CAPABLE OF BECOMING STRONG
AND PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A CAPPING INVERSION IN
PLACE WILL LIMIT DEVELOPMENT...BUT THOSE THAT BREAK THE CAP
COULD PRODUCE STRONG WINDS...LARGE HAIL...AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
NEXT WEEK...MAINLY ON TUESDAY AND WEDNESDAY. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXTREMELY ISOLATED NATURE OF ANY POSSIBLE SEVERE
WEATHER TODAY...THE ACTIVATION OF EMERGENCY MANAGEMENT
PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...WILL NOT
BE NEEDED THIS AFTERNOON OR TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:26 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union64 min
May 16, 7:49 PM CDTTornado WarningSHVUnion56 min
May 16, 8:28 PM CDTSevere Thunderstorm WarningSHVUnion62 min
May 17, 4:06 PM CDTSevere Thunderstorm WarningSHVUnion39 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.